Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 40, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 16, 2018, 6:46 PM EDT for Crawford County, Pennsylvania. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2018, 6:46 PM EDT (22:46 UTC)
- Expired
- Jul 16, 2018, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 126 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:47 PM EDT | TSTM WND DMG | Meadville, PA | NUMEROUS TREES DOWN ACROSS THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423
WUUS51 KCLE 162246
SVRCLE
PAC039-162330-
/O.NEW.KCLE.SV.W.0040.180716T2246Z-180716T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
646 PM EDT MON JUL 16 2018
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Central Crawford County in northwestern Pennsylvania...
* Until 730 PM EDT.
* At 645 PM EDT, a severe thunderstorm was located over Meadville,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Meadville, Cambridge Springs, Riceville, Adamsville, Lincolnville,
Canadohta Lake, Guys Mills, Atlantic, Saegertown, Conneaut Lake,
Jamestown, Blooming Valley, Townville, Venango, Woodcock, Conneaut
Lakeshore, Geneva and Hartstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4148 8014 4149 8047 4185 8012 4185 7974
4182 7970
TIME...MOT...LOC 2245Z 220DEG 23KT 4168 8016
HAIL...1.00IN
WIND...60MPH
$$
Oudeman2 follow-up statements
311
WWUS51 KCLE 162307
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
707 PM EDT MON JUL 16 2018
PAC039-162330-
/O.CON.KCLE.SV.W.0040.000000T0000Z-180716T2330Z/
Crawford PA-
707 PM EDT MON JUL 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL CRAWFORD COUNTY...
At 707 PM EDT, a severe thunderstorm was located near Meadville,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Meadville, Cambridge Springs, Riceville, Lincolnville, Canadohta
Lake, Guys Mills, Saegertown, Conneaut Lake, Blooming Valley,
Townville, Venango, Woodcock and Conneaut Lakeshore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4152 8009 4161 8032 4185 8012 4185 7974
4182 7970
TIME...MOT...LOC 2307Z 233DEG 13KT 4169 8009
HAIL...1.00IN
WIND...60MPH
$$
Oudeman055
WWUS51 KCLE 162324
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
724 PM EDT MON JUL 16 2018
PAC039-162334-
/O.EXP.KCLE.SV.W.0040.000000T0000Z-180716T2330Z/
Crawford PA-
724 PM EDT MON JUL 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRAWFORD COUNTY WILL
EXPIRE AT 730 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 4152 8009 4161 8032 4185 8012 4185 7974
4182 7970
TIME...MOT...LOC 2324Z 220DEG 23KT 4177 8000
$$
OudemanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:37 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 16, 3:37 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 337 PM EDT Mon Jul 16 2018 .SYNOPSIS... A cold front will move east across the local area tonight. High pressure will build east across the central Great Lakes by Wednesday. The high will eventually move off the coast of Maine by Thursday night. A low pressure system will move east to the western Great Lakes by Friday and become nearly stationary over the Great Lakes into the weekend. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Showers and thunderstorms continue to develop and move slowly east and northeast at this time. There is still a marginal risk for severe thunderstorms across the area this afternoon and tonight. Mixed layer CAPE values are on the low side around 250 J/kg. We may see a couple storms pulse up and need to be watched closely through the rest of the day into tonight. Localized QPF amounts will be around 0.75 inch where the heavier thunderstorms occur. Cold front is expected to move east across the local area around 8 PM this evening at Toledo and Findlay, Cleveland and Mansfield by 11 PM, and Erie, Youngstown, and Akron-Canton by 5 AM. The front does slow in forward motion as it arrives in the eastern half of the forecast area later tonight. This will allow for a lingering chance for showers and thunderstorms this evening into the early morning hours in the east. Otherwise, cold front sweeps east allowing the high pressure to build into the forecast area from the west. The surface high in combination with the upper level ridge building in from the northwest will bring a return to fair weather into Tuesday and Tuesday night. Cold air advection will follow the front along with decreasing dewpoint temperatures. Leaning in the direction of the model blend for temperatures through the period. Highs through the period in the middle to upper 70s and lows in the 60s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Cool and dry conditions for the short term. Surface high pressure will remain in place over the region with an upper level trough dominating the eastern U.S. through late week. Highs will be around 5 degrees below normal, with nighttime lows in the 50s. For Wednesday looking at some overlake instability with h850 temps around 10C and lake temps 23C. The northerly flow won't support a notable fetch length, but believe we will see some clouds develop from the lake over the northern lakeshore counties. By afternoon there could be some diurnally driven cu elsewhere. Models may be overdoing the moisture in the air column, which has been the bias over the last few weeks, so if the drier air is present than few clouds will form. Partly to mostly sunny skies should allow some mixing of drier air which will keep humidity values down to around 50% or less. This dry period will exasperate already stressed vegetation. Winds will shift and remain light on Wednesday Night into Thursday Night with mostly clear skies. && .LONG TERM /FRIDAY THROUGH MONDAY/... A slow moving upper low will take up the majority of the weekend for the region, moving from the upper Midwest to the Upper Ohio Valley during that time. Weekend will be broad brushed with shower/thunderstorm chances, but in all likelihood, it will not be a washout. We will just see periods where the chances are elevated. Details will have to wait until smaller scale features can be resolved. Overall this pattern for the weekend will bring back temperatures several degrees. Friday ahead of this system there will still be some mid 80s, but by Sunday there will be more upper 70s across the area. && .AVIATION /18Z Monday THROUGH Saturday/... Showers and thunderstorms will continue to develop across the area this afternoon. The thunderstorms are moving a bit faster than yesterday and they are developing near the lakeshore as well. Expecting this trend to continue through the rest of the afternoon and evening hours today ahead of a cold front. The front will slide southeast across the area tonight bringing an end to the threat for showers and thunderstorms. Some locations in the east may see IFR to MVFR sky conditions in the east after frontal passage. Otherwise, back to VFR during the morning tomorrow. Winds will gradually shift around to a west and then northerly direction with the frontal passage. OUTLOOK...Non-VFR possible late Friday night into Saturday. && .MARINE... SW winds will increase some this evening and tonight ahead of an approaching cold front which is slated to cross the lake between midnight and daybreak. Northwest winds will become slightly gusty on Tuesday as the pressure gradient tightens over the area. We could also see some decent overlake instability, given the warm lakes and 850 temperatures around 10 C, resulting in better mixing. Winds will likely remain around 15kt with gusts to 20 kt for a good part of the day on Tuesday and Tuesday evening, though model guidance is fairly conservative. The onshore nature of the winds will build waves which will reach 3 to 5 feet lasting into Wednesday morning. Surface high pressure builds in from the northern lakes on Wednesday into Thursday, resulting in lighter winds. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...Jamison LONG TERM...Oudeman AVIATION...Lombardy MARINE...Jamison
Hazardous weather outlook, Jul 16, 3:40 PM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 340 PM EDT Mon Jul 16 2018 LEZ061-142>149-162>169-OHZ003-006>008-013-014-017>023-027>033- 036>038-047-PAZ002-003-171945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 340 PM EDT Mon Jul 16 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>012-089-PAZ001-171945- Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 340 PM EDT Mon Jul 16 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a moderate risk for rip currents Tuesday and Tuesday night. Waves of 2 to 4 feet will create a possible hazard to swimmers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 5:56 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Cleveland OH
556 PM EDT MON JUL 16 2018
OHZ023-033-162230-
Mahoning-Trumbull-
556 PM EDT MON JUL 16 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN TRUMBULL AND EASTERN
MAHONING COUNTIES...
At 555 PM EDT, a strong thunderstorm was located near Sharon, moving
northeast at 25 mph. A second thunderstorm was east of Youngstown
also moving northeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Youngstown, Boardman, Niles, Campbell, Hubbard, Kinsman, Vienna
Center, Hilltop, Maplewood Park, Austintown, Struthers, Girard,
Vienna, McDonald, Poland, Johnston, New Middletown, Lowellville,
Orangeville and Yankee Lake.
LAT...LON 4094 8067 4115 8076 4149 8064 4148 8052
4097 8052
TIME...MOT...LOC 2155Z 214DEG 20KT 4123 8057
OudemanSpecial weather statement, Jul 16, 6:43 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
643 PM EDT MON JUL 16 2018
PAZ003-162330-
Crawford-
643 PM EDT MON JUL 16 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD COUNTY...
At 643 PM EDT, a strong thunderstorm was located over Meadville,
moving northeast at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Meadville, Cambridge Springs, Harmonsburg, Lincolnville, Saegertown,
Blooming Valley, Venango and Woodcock.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4154 8014 4166 8032 4185 8014 4185 7993
4176 7980
TIME...MOT...LOC 2243Z 222DEG 20KT 4166 8017
OudemanThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:43 PM EDT | Special Weather Statement | CLE | Crawford | 47 min |
| Jul 16, 7:16 PM EDT | Areal Flood Advisory | CLE | Crawford | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.